MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ARCHITECT CEA; CARCINOEMBRYONIC ANTIGEN

ABBOTT IRELAND DIAGNOSTICS DIVISION ARCHITECT CEA; CARCINOEMBRYONIC ANTIGEN
Model Number 07K68-32
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer stated that a falsely decreased architect cea result of 0.53 ng/ml was generated for a patient sample that retested at 3.98 and 5.15 ng/ml.No adverse impact to patient management was reported.
 
Additional Manufacturer Narrative
A review of tickets determined there is normal complaint activity for lot 96156fn00.Tracking and trending report review determined there are no related trends for the architect cea reagent.Field data was reviewed to assess the performance of the architect cea reagent and the median population for lot 96156fn00 was noted to be comparable with all other lots in the field, confirming no systemic issue for the specific lot.Manufacturing documentation was reviewed and no issues were noted.Additionally, labeling was reviewed and adequately addresses the customer issue.Within the limitations of the procedure section of the product package insert, a serum or plasma cea level, regardless of value, should not be interpreted as absolute evidence for the presence or absence of malignant disease.The cea level should be used in conjunction with information available from clinical evaluation and other diagnostic procedures.Based on the investigation, no systemic issue or product deficiency was identified for the architect cea reagent.

Brand Name
ARCHITECT CEA
Common Device Name
CARCINOEMBRYONIC ANTIGEN
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
finisklin business park
diagnostics division
sligo NA
EI  NA
MDR Report Key9643790
Report Number3008344661-2020-00009
Device Sequence Number14078535
Product Code DHX
UDI-Device Identifier00380740014582
UDI-Public00380740014582
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2020
Device Model Number07K68-32
Device Catalogue Number07K68-27
Device Lot Number96156FN00
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer02/14/2020
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT I1000SR ANALYZER; ARCHITECT I1000SR, LN 01L86-01; LN01L86-01, (B)(6); SN (B)(6)